Alert archive / Washington / Small Craft Advisories in 2011

Small Craft Advisory 839, NWS Seattle, WA

October 23, 2011

NWS Seattle, WA issued this small craft advisory at Oct 23, 2011, 8:07 AM PDT. It took effect at Oct 23, 2011, 5:00 PM PDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Oct 23, 2011, 8:07 AM PDT (15:07 UTC)
In effect from
Oct 23, 2011, 5:00 PM PDT
Expired
Oct 24, 2011, 2:46 AM PDT
In force
10 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

728 
WHUS76 KSEW 231507
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
807 AM PDT SUN OCT 23 2011

PZZ131-132-232315-
/O.NEW.KSEW.SC.Y.0839.111024T0000Z-111024T1000Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
807 AM PDT SUN OCT 23 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
3 AM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM
PDT MONDAY. 

* WIND AND WAVES...WEST WIND RISING TO 15 TO 25 KNOTS LATE THIS
  AFTERNOON...EASING LATE TONIGHT. WIND WAVES BUILDING TO 2 TO 4
  FEET LATE TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
3 follow-up statements
440 
WHUS76 KSEW 232107
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
207 PM PDT SUN OCT 23 2011

PZZ131-132-240515-
/O.CON.KSEW.SC.Y.0839.111024T0000Z-111024T1000Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
207 PM PDT SUN OCT 23 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY...

* WIND AND WAVES...WEST WIND RISING TO 15 TO 25 KNOTS EARLY THIS
  EVENING...EASING LATE TONIGHT. WIND WAVES BUILDING TO 2 TO 4 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
923 
WHUS76 KSEW 240331
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
831 PM PDT SUN OCT 23 2011

PZZ110-241145-
/O.NEW.KSEW.RB.Y.0036.111024T1200Z-111025T0400Z/
GRAYS HARBOR BAR-
831 PM PDT SUN OCT 23 2011

...SMALL CRAFT ADVISORY FOR ROUGH BAR IN EFFECT FROM 5 AM TO 9 PM
PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY FOR ROUGH BAR...WHICH IS IN EFFECT FROM 5 AM TO 9 PM PDT
MONDAY. 

* SEAS...6 TO 9 FEET TONIGHT AND 9 TO 12 FEET ON MONDAY.

* BAR CONDITION...MODERATE TONIGHT AND MAINLY ROUGH ON MONDAY.

* FIRST EBB...245 AM EARLY MONDAY MORNING.

* SECOND EBB...315 PM MONDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS
  ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES.

&&

$$

PZZ131-132-241000-
/O.CON.KSEW.SC.Y.0839.000000T0000Z-111024T1000Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
831 PM PDT SUN OCT 23 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY...

* WIND AND WAVES...WEST WIND 15 TO 25 KNOTS AND WIND WAVES 2 TO 4
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
220 
WHUS76 KSEW 240946
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
246 AM PDT MON OCT 24 2011

PZZ110-241100-
/O.CAN.KSEW.RB.Y.0036.111024T1200Z-111025T0400Z/
GRAYS HARBOR BAR-
246 AM PDT MON OCT 24 2011

...SMALL CRAFT ADVISORY FOR ROUGH BAR IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL
CRAFT ADVISORY FOR ROUGH BAR. 

BAR CONDITIONS ARE EXPECTED TO REMAIN MODERATE TODAY.

$$

PZZ131-132-241100-
/O.CAN.KSEW.SC.Y.0839.000000T0000Z-111024T1000Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
246 AM PDT MON OCT 24 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WESTERLY WINDS WILL MAINLY BE IN THE 10 TO 20 KNOT RANGE TODAY.

$$

WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Oct 23, 3:00 AM PDT, 5 hours 7 minutes earlier.

Area forecast discussion, Oct 23, 3:00 AM PDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
300 AM PDT SUN OCT 23 2011

.SYNOPSIS...WESTERLY FLOW ALOFT WILL PREVAIL TODAY WITH A MIX OF
CLOUDS...SUN BREAKS AND ISOLATED SHOWERS FOR WESTERN WASHINGTON. A
WEAK UPPER TROUGH WILL BRING SCATTERED SHOWERS TONIGHT...AND ONSHORE
FLOW WILL KEEP SKIES MOSTLY CLOUDY MONDAY. AN UPPER RIDGE WILL BUILD
OVER THE AREA TUESDAY AND WEDNESDAY...AND A RETURN TO A WETTER
PATTERN IS LIKELY AGAIN DURING THE LATTER PART OF THE WEEK.

&&

.SHORT TERM...WESTERLY FLOW ALOFT PREVAILS OVER WESTERN WASHINGTON
IN THE WAKE OF THE TRAILING COLD FRONT THAT MOVED THROUGH SATURDAY
EVENING. SCATTERED SHOWERS HAVE BECOME LIMITED MAINLY TO THE WEST
SLOPES OF THE CASCADES OVERNIGHT. SKIES REMAIN GENERALLY CLOUDY IN
WEAK ONSHORE LOW LEVEL FLOW...AND TEMPERATURES AT 2 AM WERE IN THE
UPPER 40S AND 50S.

WESTERLY FLOW ALOFT WILL CONTINUE TODAY AS AN UPPER LEVEL SHORTWAVE
MOVING OUT OF THE GULF OF ALASKA APPROACHES THE PACIFIC NORTHWEST.
WEAK ONSHORE FLOW AT LOW LEVELS COULD PRODUCE A WEAK PUGET SOUND
CONVERGENCE ZONE BUT SHOWERS WILL REMAIN SPOTTY AND LIGHT TODAY...
AND CLOUD COVER SHOULD GIVE WAY TO PARTLY SUNNY SKIES.

THE UPPER TROUGH WILL MOVE INLAND TONIGHT...THEN MOVE QUICKLY EAST
OF THE CASCADES MONDAY AS AN UPPER RIDGE STARTS TO BUILD WELL
OFFSHORE. THERE IS A BETTER CHANCE OF THE CONVERGENCE ZONE FORMING
TONIGHT WITH THE ARRIVAL OF THE UPPER TROUGH. SOME SUN BREAKS ARE
LIKELY MONDAY...BUT WEAKLY CYCLONIC FLOW ALOFT AND WEAK ONSHORE FLOW
AT THE SURFACE WILL KEEP SKIES MOSTLY CLOUDY. THE COOL AIR MASS OF
THE UPPER TROUGH WILL BRING THE SNOW LEVEL TO AROUND 3500 FT...BUT
PRECIPITATION WILL NOT AMOUNT TO MUCH.

THE OFFSHORE UPPER RIDGE WILL CONTINUE TO BUILD MONDAY NIGHT AND
TUESDAY AS IT PROGRESSES EASTWARD TO AROUND 130S. WEAK ONSHORE FLOW
WILL TURN NORTHERLY ACROSS WESTERN WASHINGTON. A MOSTLY SUNNY DAY
STILL LOOKS LIKE A GOOD BET FOR TUESDAY...BUT HIGH TEMPERATURES WILL
STILL BE ONLY IN THE 50S.  MCDONNAL

.LONG TERM...THE OFFSHORE UPPER RIDGE WILL MOVE INLAND WEDNESDAY.
MODEL SOLUTIONS HAVE BEEN INCONSISTENT WITH REGARD TO HOW QUICKLY
THE FRONTAL SYSTEM UPSTREAM OF THE RIDGE WILL ARRIVE...AND WHETHER
IT WILL AMOUNT TO ANYTHING WHEN IT GETS HERE. THE OCT 22 12Z SUITE
OF SOLUTIONS SUPPORTED THE EARLIER MODEL TREND OF A SLOWER
PROGRESSION AND A WEAK FRONT ARRIVING WEDNESDAY NIGHT...AND
THEREFORE CONTINUED DRY WEATHER WEDNESDAY. THE OCT 23 00Z SOLUTIONS
OF THE GFS AND EUROPEAN MODELS HAVE REVERSED THAT. TO AVOID FLIP
FLOPPING I WILL REFRAIN FROM UPDATING THE FORECAST AT THIS
TIME...BUT NEEDLESS TO SAY CONFIDENCE IS LOW FOR WEDNESDAY.

THE LOW CONFIDENCE IN THE WEDNESDAY FORECAST PRETTY MUCH EXTENDS
THROUGH THE REST OF THE LONGER RANGE FORECAST TOO. MOST LIKELY THERE
WILL BE A WEAK RIDGE ON THURSDAY...AND THEN THE NEXT FRONTAL SYSTEM
WILL AFFECT WESTERN WASHINGTON FRIDAY AND SATURDAY. THAT FEATURE
WILL MOST LIKELY BE STRONGER THAN THE WEDNESDAY NIGHT SYSTEM.
MCDONNAL

&&

.HYDROLOGY...FLOODING IS UNLIKELY DURING THE NEXT 7 DAYS.

&&

.AVIATION...STRONG WLY FLOW ALOFT WILL CONTINUE OVER THE AREA TODAY
AND THE LOW LEVEL FLOW WILL REMAIN ONSHORE.

PREDICTING CIGS WILL BE A CHALLENGE THIS MORNING BUT THINKING THEY
WILL MAINLY BE IN THE 3-5K FT RANGE...ALTHOUGH THERE WILL BE AREAS
OF CIGS IN THE 1-2K FT RANGE. SOME AREAS ADJACENT TO THE STRAIT OF
JUAN DE FUCA AND IN THE FAR NRN PORTION OF THE FORECAST AREA /NEAR
THE CANADIAN BORDER/ WILL HAVE CLEAR SKIES OR CIRRUS. THUS THESE
AREAS MIGHT SEE SOME PATCHY /GROUND/ FOG THIS MORNING. LOOK FOR
VFR CONDITIONS TO PREVAIL ACROSS THE ENTIRE AREA THIS AFTERNOON.

THE MTNS WILL BE PARTIALLY OBSCD AT TIMES TODAY...ESPECIALLY THIS
MORNING.

KSEA...CIGS WILL BE A PROBLEM THIS MORNING. THINKING THAT THEY WILL
MAINLY BE IN THE 2-3K FT RANGE BEFORE SCATTERING OUT BETWEEN 1800
AND 2000 UTC. VFR CONDITIONS CAN BE EXPECTED AFTER 2000 UTC.

&&

.MARINE...
HIGH PRES OFFSHORE AND LOWER PRES E OF THE CASCADES WILL KEEP THE
FLOW ONSHORE THROUGH MON. ANTICIPATE SWELLS ON THE COASTAL WATERS
TO BUILD TO 9 OR 10 FT LATE TONIGHT AND 10 OR 11 FT ON MON FOR THE
DEVELOPMENT OF HAZARDOUS SEAS.

HIGH PRES WILL BUILD INTO THE AREA ON TUE IN RESPONSE TO FALLING
PRESSURES WELL OFFSHORE. THUS EXPECT THE ONSHORE FLOW TO WEAKEN.
LOOK FOR A WEAK FRONTAL SYSTEM TO AFFECT THE AREA ON WED FOR
INCREASED SLY FLOW.

LOOKING FURTHER AHEAD...A STRONG PAC STORM IS ANTICIPATED TO IMPACT
THE AREA THE END OF THIS WEEK FOR THE POTENTIAL FOR GALE FORCE WINDS
ON FRI. A LARGE SWELL TRAIN MAY ALSO ARRIVE ON SATURDAY...RESULTING
IN THE POSSIBILITY 18 TO 22 FT SWELLS ON THE COASTAL WATERS AND WEST
ENTRANCE TO THE STRAIT OF JUAN DE FUCA. SWELLS COULD REACH AS HIGH
AS 25 FT ON THE COASTAL WATERS BEYOND 30 NM.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...NONE.

YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.

Nearby

Small Craft Advisories in Washington, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.